Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2014, 1:04 PM CDT for Gulf County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2014, 1:04 PM CDT (18:04 UTC)
- Expired
- May 31, 2014, 1:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 84 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS52 KTAE 311804
SVRTAE
FLC045-311830-
/O.NEW.KTAE.SV.W.0094.140531T1804Z-140531T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
104 PM CDT SAT MAY 31 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 130 PM CDT/230 PM EDT/
* AT 103 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HONEYVILLE...AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3002 8540 3004 8539 3018 8525 3001 8513
2992 8523
TIME...MOT...LOC 1805Z 138DEG 7KT 3003 8524
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:36 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 31, 9:36 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1036 AM EDT Sat May 31 2014 .Near Term [Through Today]... Showers and thunderstorms this morning over the Gulf of Mexico have mostly dissipated, except for a few lingering showers just west of Panama City as of 14Z. Therefore, most of the forecast area was experiencing dry conditions with a mixture of low-mid level cloud decks and sunshine. Overall, there is very little difference between the 12Z sounding taken this morning from Tallahassee, and the one taken 24 hours ago. Light E-SE flow continues in the lower troposphere, with fairly light flow aloft. Recent runs of the 3km HRRR as well as the 09Z run of our 4km WRF- ARW appear to be modeling ongoing conditions fairly well. Both show the most concentrated initial convective development between 17Z and 19Z in the Apalachicola River basin as well as the eastern Florida Big Bend near the Suwannee River. They also both show activity in the Florida Panhandle and Big Bend diminishing around 22Z, with the 22-04Z time frame being dominated by larger convective clusters in southwest Georgia. This would make sense with lighter E-SE 1000-700mb flow as thunderstorms along the Atlantic sea breeze and inland Florida peninsula trough should progress into eastern parts of the area closer to sunset, and possibly combine with previous inland development in C/SC GA. Given that these models have verified well so far, and the similarities in evolution to what occurred yesterday, we have tweaked the forecast to follow that general timeline. The inherited forecast, however, already described that fairly well. Highs should be around 90 degrees - warmest in SW Georgia. && .Prev Discussion [257 AM EDT]... .Short Term [Tonight Through Monday]... The upper low west of the region will gradually but steadily fill as it drops south into the western Gulf of Mexico tonight and Sunday. Mesoscale processes, including the sea breeze, will provide the primary forcing for convection and PoP distribution, typical of summertime. The east coast sea breeze will once again concentrate evening convection primarily across our Southwest GA zones. Look for fairly evenly scattered convection on Sunday with PoPs around 50 as PWs remain elevated around 2 inches. As surface high pressure builds further down the eastern seaboard on Monday, our 1000-700 mb winds will become light out of the east across our eastern zones while southeasterly winds persist further west. In addition, drier air will build in from the east pushing PWs below 1.5 inches in that region. This should reduce convective coverage, particularly across our eastern zones. Temperatures will be close to seasonal norms. .Long Term [Monday Night Through Saturday]... The upper level low will slide off the west as the upper level ridge moves east toward the Carolinas. Winds from the southeast will bring moisture from the Gulf increasing the chance for showers. Better chance for afternoon and evening sea breeze thunderstorms Monday and Tuesday. Temperatures will be near climatology with highs in the upper 80s and low 90s and lows in the upper 60s. .Aviation... [Through 06Z Sunday] Low ceilings and MVFR fog should overspread at least VLD, and possibly TLH and ABY over the next few hours. All terminals will return to VFR shortly after sunrise. Expect showers and thunderstorms at ECP and VLD, earlier in the day at ECP and towards mid to late afternoon at VLD. This evening, showers and thunderstorms should reach TLH and possibly ABY. Expect VFR to prevail today outside of thunderstorms. .Marine... Winds will generally be out of the east-southeast over the next several days, veering to more directly onshore near the coast each afternoon in the sea breeze. A ridge of high pressure will build down the eastern seaboard and the gradient will become tight enough for an easterly surge event Sunday night, which is now expected to bring cautionary level winds and seas to the waters. As the ridge settles further south, the gradient will weaken allowing winds and seas to subside for the early part of the work week. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... With a summertime pattern well established across the region, large scale flooding is not anticipated. As on most summer days, isolated areas of heavy rain will be possible in some thunderstorms. These may briefly produce flooding in poor drainage areas and could cause sharp rises on the faster responding small creeks and streams. Main stem rivers are expected to remain in their banks. && .Preliminary Point Temps/PoPs... Tallahassee 89 69 88 68 88 / 40 40 50 40 30 Panama City 84 72 86 72 86 / 60 20 50 40 40 Dothan 89 69 89 68 88 / 40 40 50 40 30 Albany 90 69 87 66 88 / 70 60 50 30 20 Valdosta 91 68 90 65 90 / 70 50 50 20 20 Cross City 88 68 88 67 88 / 60 40 50 30 30 Apalachicola 84 72 86 73 85 / 30 20 40 40 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LAMERS SHORT TERM...WOOL LONG TERM...WESTON AVIATION...HARRIGAN MARINE...WOOL FIRE WEATHER...HARRIGAN HYDROLOGY...WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:16 AM CDT | Rip Current Statement | TAE | Bay, Walton | 14 hr |
| May 31, 12:07 PM CDT | Special Marine Warning | TAE | 53 min | |
| May 31, 1:31 PM CDT | Special Marine Warning | TAE | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.